question-icon

Suggest the sleep aids that i can use with Carvedilol?

default
Posted on Sat, 18 Oct 2014
Question: Which sleep aids may I use with carvedilol. I am a healthy active 90 year old being treated for high blood pressure.
doctor
Answered by Dr. Ashok Kumar (10 minutes later)
Brief Answer:
Z drugs are safe to use

Detailed Answer:
Hello,
Thanks for using healthcaremagic.
I read your query and understand your concerns.

Z drugs are safe and effective in elderly for sleep purpose. This class of drugs include Zolpidem, Zopiclone and eszopiclone.
Among these zolpidem is most studied in elderly generally for problem in sleep onset. In case you have problem with sleep onset as well as sleep maintenance, sustained release preparation of zolpidem (ambien) can be taken. Please note that there is no interaction reported with beta blocker medications including carvedilol

Benzodiazepines are generally not considered as first line in elderly because of cognitive side effects and occasional falls.

'Hope I have answered your query. If you have any further questions I will be happy to help".
Thanks

Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3224 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest the sleep aids that i can use with Carvedilol?

Brief Answer: Z drugs are safe to use Detailed Answer: Hello, Thanks for using healthcaremagic. I read your query and understand your concerns. Z drugs are safe and effective in elderly for sleep purpose. This class of drugs include Zolpidem, Zopiclone and eszopiclone. Among these zolpidem is most studied in elderly generally for problem in sleep onset. In case you have problem with sleep onset as well as sleep maintenance, sustained release preparation of zolpidem (ambien) can be taken. Please note that there is no interaction reported with beta blocker medications including carvedilol Benzodiazepines are generally not considered as first line in elderly because of cognitive side effects and occasional falls. 'Hope I have answered your query. If you have any further questions I will be happy to help". Thanks